MAUDE Adverse Event Report: MEDTRONIC INC. OPEN PIVOT MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

MEDTRONIC INC. OPEN PIVOT MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 500DM25
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Thrombus (2101); No Information (3190)
Date of Event 08/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: no product was returned.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that approximately 6 years post implant of this mechanical mitral valve, the valve was explanted and replaced with a bioprosthetic valve.The reason for valve replacement was not reported.No additional adverse patient effects were reported. .
 
Additional Manufacturer Narrative
Medtronic received additional information that this patient was not compliant with the anti-coagulation medication regimen.Due to this, thrombus developed that "plugged" the valve.The surgeon reported there was no issue with the performance of the valve itself.No additional adverse patient effects were reported.  h6: updated patient, device and evaluation method codes conclusion: the customer discarded the device.Without the return of the product, no definitive conclusion can be made regarding the clinical observation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
OPEN PIVOT MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
MEDTRONIC INC.
3800 annapolis lane
minneapolis MN 55447
MDR Report Key9069691
Report Number3008592544-2019-00046
Device Sequence Number13949304
Product Code LWQ
UDI-Device Identifier00643169078109
UDI-Public00643169078109
Combination Product (Y/N)N
PMA/510(K) Number
P990046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2017
Device Model Number500DM25
Device Catalogue Number500DM25
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer08/23/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR